Nebraska, 2003

Hail in Nebraska, June 16, 2003

June 16, 2003 · NWS LBF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 16, 8:10 AM CST, 5 hours 5 minutes earlier.

Area forecast discussion, Jun 16, 8:10 AM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
910 AM CDT MON JUN 16 2003

NEITHER KLBF NOR KUNR SOUNDINGS SUGGEST THE ATM IS IN A FAVORABLE
RAIN ENVIRONMENT.  THUS THE MODELS ARE MISSING THE ONGOING EVENT.  A
LARGE MCS FORMED OVER NE WY LAST NIGHT WITH THE REMNANTS WORKING THRU
FCST AREA THIS AM.  PER WATER VAPOR SATELLITE AND MERRIMAN
PROFILER...EXPECT THIS DISTURBANCE TO TRACK SLOWLY EAST TODAY WITH A
NEW MCS DEVELOPING LATE THIS AFTN OR TONIGHT ALONG THE OLD MCS
INDUCED OUTFLOW...POSSIBLY ACROSS SOUTHWEST NEB OR NORTHEAST COLO.

.LBF...NONE.

CDC
Hazardous weather outlook, Jun 16, 10:25 AM CST, 2 hours 50 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-171000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 AM CDT MON JUN 16 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON WEST OF A LINE
FROM VALENTINE TO ARTHUR. THERE IS A CHANCE OF THUNDERSTORMS ACROSS
THE REMAINDER OF THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. WHILE
NO SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED...THE POTENTIAL
REMAINS FOR HEAVY RAINFALL AS WEAK WINDS ALOFT WILL MAKE FOR SLOW
MOVEMENT OF STORMS THAT DO FORM...AND THE CHANCE FOR LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME ALTHOUGH SCATTERED
THUNDERSTORM DEVELOPMENT CAN BE EXPECTED EACH DAY EXCEPT FRIDAY AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY THROUGH SUNDAY.

KAR

The radar

The North Platte radar (KLNX), 99 km away, was scanning. The volume nearest the first event began at 19:16 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Brown

When
June 16, 1:15 PM CST
Where
Brown County, 8 mi N of Ainsworth
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.667, -99.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363172.